MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ILESTO 7 VR-T DF-1 US; ICD

BIOTRONIK SE & CO. KG ILESTO 7 VR-T DF-1 US; ICD
Model Number 383578
Medical Device Problem Codes Premature Elective Replacement Indicator (1483); Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt, the device history record was reviewed, documenting that the device performed as expected during the device manufacturing.In a next step the icd was subjected to an electrical analysis.First, the current consumption of the device was analyzed and found to be normal and as expected.Subsequently, the ability of the device to deliver therapies was verified.The antitachycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device detected the fibrillation signal as specified and started the charging of a defibrillation shock.However, the charging was aborted due a depleted battery.Therefore, the icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.The electronic module was attached to an external power supply to check its functionality.There was no indication of a malfunction, particularly all therapy functions were available and worked as expected.Therefore, the battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.The voltage measurement confirmed the battery depletion.In a next step, the battery was opened for destructive analysis.The inspection of the inner assembly identified damaged insulation, which led to an increased internal self depletion within the battery and therefore contributed to the clinical observation.In conclusion, the device was implanted for 40 months.The therapeutic functionality of the device was tested with an attached external power supply and proved to be fully functional.The analysis revealed an increased internal self-depletion within the battery that contributed to the clinical observation.
 
Event or Problem Description
This device reported eri status on (b)(6) 2019.In (b)(6) of 2018, in office interrogation showed battery longevity of 85%.The device was explanted on (b)(6) 2019 due to eri.Based on the analysis results received from the manufacturer on (b)(4) 2019, this event is reportable.

Brand Name
ILESTO 7 VR-T DF-1 US
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key9082633
Report Number1028232-2019-04044
Device Sequence Number2752599
Product Code LWS
UDI-Device Identifier04035479125349
UDI-Public04035479125349
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Model Number383578
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age56 YR